MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
It was reported that there was very, long and complicated case (cto) and they used a lot of devices.They used trapliner and it broke off in the place of shaft and half-pipe part.They took out the trapliner with a microcatheter and used new trapliner and continued.The preparation was ok, doctor is very experienced, and a second trapliner helped.The patient was not injured.Cto successfully completed.No further complications were reported.
 
Additional Manufacturer Narrative
No product was returned for investigation.A returned product evaluation was not completed.A manufacturing record review was completed and no related non-conformances were found.The account sent pictures of the used trapliner.Based off the pictures, it can be noted that guide extension lumen completely delaminated from the push rod.The weld joint was intact.The half pipe collar transition was damaged.Another device was found to be inside the guide extension.No other damage was observed.Per ifu the warning states," never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury".The account was inquired if resistance was felt in the shaft.No response was received.A nonconformance request was initiated to investigate the complaint issue.A supplier manufacturing/process issue was noted with the trapliner backbone in addition to operational use of the catheter in the procedure.A supplier corrective action has been issued to capture changes.Teleflex will continue to monitor and trend reports for any similar events.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10465277
Report Number2134812-2020-00052
Device Sequence Number11360473
Product Code DQY
UDI-Device Identifier20841156102132
UDI-Public(01)20841156102132
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number5567
Device Lot Number669473
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR